Alert archive / Ohio / Frost Advisories in 2020
Frost Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Sep 19, 2020, 3:04 PM EDT for Ashtabula County, Mahoning County, Trumbull County, Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Sep 20, 2020, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2020, 3:04 PM EDT (19:04 UTC)
- In effect from
- Sep 20, 2020, 2:00 AM EDT
- Expired
- Sep 20, 2020, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Mahoning County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425 WWUS71 KCLE 191904 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 304 PM EDT Sat Sep 19 2020 OHZ014-023-033-PAZ002-003-200315- /O.NEW.KCLE.FR.Y.0006.200920T0600Z-200920T1300Z/ Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- Including the cities of Jefferson, Warren, Youngstown, Edinboro, and Meadville 304 PM EDT Sat Sep 19 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in widespread frost formation. * WHERE...In Pennsylvania, Southern Erie and Crawford Counties. In Ohio, Ashtabula Inland, Trumbull and Mahoning Counties. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
126 WWUS71 KCLE 200104 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 904 PM EDT Sat Sep 19 2020 OHZ014-023-033-PAZ002-003-200915- /O.CON.KCLE.FR.Y.0006.200920T0600Z-200920T1300Z/ Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- Including the cities of Jefferson, Warren, Youngstown, Edinboro, and Meadville 904 PM EDT Sat Sep 19 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SUNDAY... * WHAT...Temperatures as low as 34 will result in widespread frost formation. * WHERE...In Pennsylvania, Southern Erie and Crawford Counties. In Ohio, Ashtabula Inland, Trumbull and Mahoning Counties. * WHEN...From 2 AM to 9 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
203 WWUS71 KCLE 200710 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 310 AM EDT Sun Sep 20 2020 OHZ014-023-033-PAZ002-003-201300- /O.CON.KCLE.FR.Y.0006.000000T0000Z-200920T1300Z/ Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- Including the cities of Jefferson, Warren, Youngstown, Edinboro, and Meadville 310 AM EDT Sun Sep 20 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...In Pennsylvania, Crawford and Southern Erie Counties. In Ohio, Trumbull, Mahoning and Ashtabula Inland Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Sep 19, 1:55 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 19, 1:55 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 155 PM EDT Sat Sep 19 2020 .SYNOPSIS... A high pressure center moves from the Upper Great Lakes to southern Quebec and strengthens through this weekend. Simultaneously, the associated ridge affects our region. && .NEAR TERM /THROUGH SUNDAY/... Only change with the midday update was to lower dewpoint/relative humidity values for the afternoon. Also expanded the mention of frost for inland Pennsylvania tonight. Previous discussion... Quite and beautiful Fall weather will be around this weekend. It is starting off a little on the cool side with patchy frost and upper 30s away from the lake. Closer to the lakeshore, temperatures are much milder in the lower 50s due to the water temp near 70. There is not much going on this morning except for a mesoscale line of surface convergence right along the lakeshore from Erie, PA hugging the lakeshore down to Lorain County. The narrow band of clouds is showing up nicely on the IR satellite imagery and surface obs this morning. It should disperse or mix out later today. A refreshing Canadian airmass is moving over the region due to high pressure over the Great Lakes region. Mostly clear skies will continue all weekend long seasonable mild temperatures during the afternoon with afternoon temps around 60 today and climbing to the middle 60s on Sunday. Tonight will be cool again like this morning. Temperatures will be back down to the upper 30s away from the lake with patchy frost possible. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... Main concern of the short term period will be the possibility of patchy frost, mainly across extreme Northeast Ohio and the inland areas of Northwest Pennsylvania Sunday night as 850 mb temps continue to hover around 2 to 4 degrees C with clear skies, allowing for efficient radiational cooling. This was my target of opportunity and lowered low temperatures by a degree or two from guidance. By Monday, upper ridging arrives, warming daytime highs into the upper 60s to lower 70s. Not thinking frost will be an issue on Monday night given the warmer temperatures aloft arriving. High temperatures on Tuesday will be in the low to mid 70s. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... Very quiet long term period with slightly above average temperatures arriving across the area as upper ridging and mostly zonal flow aloft remain in place. Wednesday looks to be the warmest day with highs in the mid to upper 70s to perhaps lower 80s under sunny skies. An upper trough will slide east across the Upper Great Lakes on Thursday, extending a very weak cold front east across the region. The front appears to have very limited, if any, moisture across our area as model guidance (especially in the ECMWF) continues to trend northwards with any precipitation chances. Have opted to remove slight chance PoPs for Thursday afternoon and evening. This cold front will lower highs across the area down to the low to mid 70s on Friday. && .AVIATION /18Z Saturday THROUGH Thursday/... Excellent aviation conditions will persist through the near term with VFR expected. Winds will be easterly at 5-10 knots today except NE off Lake Erie at CLE/ERI. Those sites can expect east to southeast winds to return tonight. Outlook...Non VFR possible with a cold front on Thursday. && .MARINE... Have let marine headlines across the lake expire this morning as winds and waves have subsided below criteria. Northeast winds will continue to diminish to around 10 knots through today, becoming more easterly on Sunday. Only other potential concern would be to monitor the strength of a cold front which will pass southeast across the lake sometime on Thursday. Otherwise, mainly quiet conditions across the lake. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...KEC/Griffin SHORT TERM...Kahn LONG TERM...Kahn AVIATION...KEC MARINE...Kahn
Hazardous weather outlook, Sep 19, 3:59 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 359 AM EDT Sat Sep 19 2020 LEZ061-142>149-162>169-OHZ003-006>013-017>022-027>032-036>038-047- 089-PAZ001-200800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca- Huron-Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- 359 AM EDT Sat Sep 19 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ014-023-033-PAZ002-003-200800- Ashtabula Inland-Trumbull-Mahoning-Southern Erie-Crawford- 359 AM EDT Sat Sep 19 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Ohio, 2020Frost Advisories in Pennsylvania, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.